Contractions of class $\mathcal Q$ and invariant subspaces
Bull. Korean Math. Soc. 2005 Vol. 42, No. 1, 169-177
Published online March 1, 2005
B. P. Duggal, C. S. Kubrusly, and N. Levan
, Catholic University of Rio de Janeiro, University of California in Los Angeles
Abstract : A Hilbert Space operator $T$ is of class $\Q$ if $T^{2*}T^2-2\kern1ptT^*T+I$ is nonnegative. Every paranormal operator is of class $\Q$, but class-$\Q$ operators are not necessarily normaloid. It is shown that if a class-$\Q$ contraction $T$ has no nontrivial invariant subspace, then it is a proper contraction. Moreover, the nonnegative operator $Q=T^{2*}T^2-2\kern1ptT^*T+I$ also is a proper contraction.
Keywords : paranormal operators, invariant subspaces, proper contractions
MSC numbers : Primary 47A15; Secondary 47B20
Full-Text :

   

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd